MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 4MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SRC04150
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the physician attempted to post dilate a flow diverting stent.The subject balloon catheter was prepped and tested on the back table.When the subject balloon was inflated inside the patient's body at right distal ica/mca, it would not inflate.The subject balloon was noted to be torn and got damaged during the placement through a catheter and the flow diverting stent.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the balloon catheter was noted to have dried blood at the balloon site.A tear/hole was noted at the distal side of the proximal marker band and there were no other anomalies noted with the device.During functional inspection, an unsuccessful attempt was made to flush the catheter.A patency mandrel was advanced through the catheter, a blockage was noted at the balloon site due to dried blood, the catheter was soaked in warm water and another attempt was made with the mandrel successfully.The catheter was flushed in an attempt to inflate the balloon, it did not inflate, the water leaked through the hole above the proximal marker band.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no issue with the guidewire used with the device since it worked perfectly fine with new balloon.The correct 50/50 % contrast inflation media was used during preparation and procedure to inflate the balloon.The anatomy location (vessel name) the balloon did not inflate was the right distal ica/mca.The tip of the guidewire was distal in relation to the tip of the balloon catheter.The lumen of the catheter was flushed through with heparinized saline.The balloon never inflated.The device was not inflated over nominal pressure and no excessive pressure was used.There was no leakage noted during preparation or procedure.In the physician¿s opinion the cause of the leak and rupture was due to balloon must have torn during placement thru 2 pipeline and 1 evolve device.They never retested the balloon outside body to verify.The as reported and as analyzed balloon failed to inflate and balloon burst/ruptured during use in addition to the as reported device interaction with another device will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSFORM COMPLIANT 4MM X 15MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
priya niroula
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12460374
Report Number3008881809-2021-00374
Device Sequence Number4815124
Product Code MJN
UDI-Device Identifier07613327004434
UDI-Public07613327004434
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model NumberM003SRC04150
Device Catalogue NumberM003SRC04150
Device Lot Number21806219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVOLVE FLOW DIVERTER (STRYKER); PIPELINE CATHETER (MEDTRONIC); SYNCHRO GUIDEWIRE (STRYKER); EVOLVE FLOW DIVERTER (STRYKER); PIPELINE CATHETER (MEDTRONIC); SYNCHRO GUIDEWIRE (STRYKER)
Patient SexMale